Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Suggest treatment for dry eyes

User rating for this question
Very Good
Answered by

Ophthalmologist
Practicing since : 2003
Answered : 5709 Questions
Question
Hi,

I around one year back i had dry eyes, and after suggestions from doctor. I used a lubricant for 1 month. Since then i have been taking breaks during computer usage. However there is no much improvement, is there any permanent solution to this problem. Like by using a medication or some kind of exercise?
Posted Fri, 15 Aug 2014 in Vision and Eye Disorders
 
 
Answered by Dr. Dadapeer K 1 hour later
Brief Answer:
You can go for punctal plugs.

Detailed Answer:
Hello
Welcome to Health care magic.

I am Dr. Dadapeer K an ophthalmologist and I answer health problems related to eye.

It seems from the history that you are having dry eyes and this is increasing with the use of lubricating eye stops.

Dry eyes are one of the commonest eye problems and first line of treatment is by use of lubricating eye drops called as artificial tears to keep the eyes moist.
Use of computers is known to increase dryness and it is called as computer vision syndrome.
The treatment is by use of artificial tears and avoiding continuous use of computers by taking frequent breaks in between. After working for 1-2 hours you need to take break for about 5 minutes. Along with this use of air conditioners or exposure to wind which make eye dry should be avoided.

If the symptoms are not decreasing you can go for punctal plugs to occlude the lacrimal punctum to prevent drainage of tears from the eye and keep the eyes moist.

Hence I can advice you to go for punctal plugs if the symptoms are not responding to treatment by use of lubricating eye drops.

Hope I have answered your question and the information is helpful to you.

Thank you
With regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor